Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 155, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2000, 2:50 PM EDT for Montgomery County, Kentucky. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 8, 2000, 2:50 PM EDT (18:50 UTC)
- Expired
- Aug 8, 2000, 3:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montgomery County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 081851 SVRJKL KYC173-081945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 250 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF MOUNT STERLING * UNTIL 345 PM EDT * AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WAS DEVELOPING AND MOVING INTO MONTGOMERY COUNTY. THE STORM WAS MOVING TO THE NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER MT STERLING AT 300 PM...OVER GATEWOODS STATION...3 MILES NORTHWEST OF COONS STATION AT 305 PM EDT AND OVER EWINGTON AT 310 PM EDT. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3806 8402 3795 8390 3806 8385 3812 8393 HALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 10:50 AM EDT, 4 hours earlier.
Area forecast discussion, Aug 8, 10:50 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1050 AM EDT TUE AUG 8 2000
ZONE PACKAGE GENERALLY IN GOOD SHAPE. FIRST BATCH OF SHRA/TSRA
POISED TO MOVE INTO THE FAR NORTHERN ZONES SHORTLY. VIS SAT PICS
SHOWING FEW SCT SHRAS DEVELOPING OVER OTHER PORTIONS OF CWA. FEW DIFFUSE
BNDRYS ALSO AROUND. CONVECTIVE TEMP SHOULD BE REACHED FAIRLY EASILY
THIS AFTERNOON. FAIRLY HIGH PWS/K INDEX/THETA-E AND OTHER
INSTABILITIES IN PLACE. MESO-ETA MODEL HITTING VORT MAX OVER S IN
PRETTY HARD AND MOVING INTO-ACROSS OH VALLEY/KY THIS AFTERNOON AND
EVENING.
SEE NO REASON TO DROP FFA AS NORTHERN THIRD GOT GENEROUS SWATH OF
1-3 INCH RAINS LAST NIGHT AND FFG VALUES NOT THAT HIGH FOR THIS TIME
OF THE YEAR. ISOLATED HIT AND MISS HVY RAINERS/FEW SVR NOT OUT OF
QUESTION JUST ABOUT ANYWHERE OVER CWA.
WILL UPDATE MAINLY TO FRESHEN UP THE WORDING. WILL RAISE TEMPS OVER
THE SOUTH JUST A NOTCH.
.JKL...FLASH FLOOD W&ATCH FOR PART OF NORTHEAST KENTUCKY THIS
AFTERNOON AND EVENING.
HALLIn the hours before
Local storm report, Aug 8, 11:05 AM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1105 AM EDT TUE AUG 08 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM MONTICELLO KY WIND DAMAGE...
08/08/00 WAYNE TREE REPORTED DOWN
IN CITY OF MONTICELLO.
REPORTED BY POLICE
DISPATCH.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:16 PM EDT | Severe Thunderstorm Warning | JKL | Powell | 59 min |
| Aug 8, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 37 min |
| Aug 8, 4:10 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 50 min |
| Aug 8, 4:36 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 54 min |
| Aug 8, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 33 min |
| Aug 8, 5:39 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 36 min |
| Aug 8, 5:46 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 44 min |
| Aug 8, 5:56 PM EDT | Severe Thunderstorm Warning | JKL | Knott | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.